Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 391, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Oct 13, 2001, 11:08 PM CDT for Barbour County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 13, 2001, 11:08 PM CDT (04:08 UTC)
- Expired
- Oct 14, 2001, 12:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Barbour County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083
WUUS54 KBMX 140409
SVRBHM
ALC005-140500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1108 PM CDT SAT OCT 13 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN SOUTHEAST ALABAMA
* UNTIL MIDNIGHT CDT
* AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTHWEST OF CLAYTON TO
21 MILES SOUTH OF CLAYTON...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...CLAYTON...
AND EUFAULA.
A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP
SUDDENLY FROM SEVERE THUNDERSTORMS.
STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND
SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.
LAT...LON 3200 8553 3164 8557 3180 8518 3207 8508
3207 8519 3215 8523What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:55 PM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, Oct 13, 3:55 PM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT SAT OCT 13 2001 NO TIME TO DISCUSS MUCH THIS AFTERNOON. SQUALL SLOWLY APPROACHING WESTERN ZONES WITH ISOLATED SUPERCELLS IN FRONT OF THE LINE. SEVERE WORDING IN ALL ZONES TONIGHT...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. POTENTIAL DOES EXIST FOR STRONG TORNADOES THROUGH THIS EVENING...WITH SPC UPGRADING TO HIGH RISK ACROSS SOUTHERN AREAS. TEMPS GENERALLY 40S AND 70S THROUGH THE WEEK AFTER FRONTAL PASSAGE. PRELIM NUMBERS... HSV EB 066/074 045/073 045 75+30 BHM EU 067/076 045/074 045 75+30 MGM EU 069/077 049/075 047 75+5- .BHM...NONE.
In the hours before
Special weather statement, Oct 13, 7:22 PM CDT, 3 hours 46 minutes before
ALZ004>010-013>019-023>028-031>037-039>044-140500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 722 PM CDT SAT OCT 13 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 790... FAYETTE...GREENE...LAWRENCE...WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 790 WHICH IS IN EFFECT UNTIL 1200 AM... AUTAUGA...BIBB...BLOUNT...CALHOUN...CHILTON... CLAY...COOSA...CULLMAN...DALLAS...DEKALB... ELMORE...ETOWAH...HALE...JACKSON...JEFFERSON... LIMESTONE...LOWNDES...MADISON...MARENGO...MARSHALL... MONTGOMERY...MORGAN...PERRY...SHELBY...ST CLAIR... TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...
Special weather statement, Oct 13, 7:57 PM CDT, 3 hours 11 minutes before
ALZ004>010-013>019-023>028-031>037-039>044-140500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 757 PM CDT SAT OCT 13 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 790... FAYETTE...GREENE...HALE...LAWRENCE...LIMESTONE... MARENGO...TUSCALOOSA...WALKER...WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 790 WHICH IS IN EFFECT UNTIL 1200 AM... AUTAUGA...BIBB...BLOUNT...CALHOUN...CHILTON... CLAY...COOSA...CULLMAN...DALLAS...DEKALB... ELMORE...ETOWAH...JACKSON...JEFFERSON...LOWNDES... MADISON...MARSHALL...MONTGOMERY...MORGAN...PERRY... SHELBY...ST CLAIR...TALLADEGA...TALLAPOOSA...
Special weather statement, Oct 13, 8:54 PM CDT, 2 hours 14 minutes before
ALZ004>010-013>019-023>028-031>037-039>044-140500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 854 PM CDT SAT OCT 13 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 790... BIBB...CULLMAN...DALLAS...FAYETTE...GREENE... HALE...JEFFERSON...LAWRENCE...LIMESTONE...MADISON... MARENGO...MORGAN...PERRY...TUSCALOOSA...WALKER... WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 790 WHICH IS IN EFFECT UNTIL 1200 AM... AUTAUGA...BLOUNT...CALHOUN...CHILTON...CLAY... COOSA...DEKALB...ELMORE...ETOWAH...JACKSON... LOWNDES...MARSHALL...MONTGOMERY...SHELBY...ST CLAIR... TALLADEGA...TALLAPOOSA...
Special weather statement, Oct 13, 10:01 PM CDT, 1 hour 7 minutes before
ALZ004>010-013>019-023>028-031>037-039>044-140500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 1001 PM CDT SAT OCT 13 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 790... BIBB...BLOUNT...CULLMAN...DALLAS...DEKALB... ETOWAH...FAYETTE...GREENE...HALE...JACKSON... JEFFERSON...LAWRENCE...LIMESTONE...MADISON...MARENGO... MARSHALL...MORGAN...PERRY...TUSCALOOSA...WALKER... WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 790 WHICH IS IN EFFECT UNTIL 1200 AM... AUTAUGA...CALHOUN...CHILTON...CLAY...COOSA... ELMORE...LOWNDES...MONTGOMERY...SHELBY...ST CLAIR... TALLADEGA...TALLAPOOSA...
Special weather statement, Oct 13, 10:52 PM CDT, 16 minutes before
ALZ004>010-013>019-023>028-031>037-039>044-140500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 1052 PM CDT SAT OCT 13 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 790... AUTAUGA...BIBB...BLOUNT...CALHOUN...CHILTON... CULLMAN...DALLAS...DEKALB...ETOWAH...FAYETTE... GREENE...HALE...JACKSON...JEFFERSON...LAWRENCE... LIMESTONE...LOWNDES...MADISON...MARENGO...MARSHALL... MORGAN...PERRY...SHELBY...ST CLAIR...TALLADEGA... TUSCALOOSA...WALKER...WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 790 WHICH IS IN EFFECT UNTIL 1200 AM... CLAY...COOSA...ELMORE...MONTGOMERY...TALLAPOOSA...
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 9:06 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 39 min |
| Oct 13, 9:49 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.